ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Thomas-Fermi Method For Particles Obeying Generalized Exclusion Statistics

Sen, Diptiman and Bhaduri, RK (1995) Thomas-Fermi Method For Particles Obeying Generalized Exclusion Statistics. In: Physical Review Letters, 74 (20). pp. 3912-3915.

[img] PDF
Thomas.pdf - Published Version
Restricted to Registered users only

Download (533kB) | Request a copy
Official URL: http://prl.aps.org/abstract/PRL/v74/i20/p3912_1


We use the Thomas-Fermi method to examine the thermodynamics of particles obeying Haldane exclusion statistics. Specifically, we study Calogero-Sutherland particles placed in a given external potential in one dimension. For the case of a simple harmonic potential (constant density of states), we obtain the exact one-particle spatial density and a {\it closed} form for the equation of state at finite temperature, which are both new results. We then solve the problem of particles in a $x^{2/3} ~$ potential (linear density of states) and show that Bose-Einstein condensation does not occur for any statistics other than bosons.

Item Type: Journal Article
Publication: Physical Review Letters
Publisher: The American Physical Society
Additional Information: Copyright of this article belongs to The American Physical Society.
Department/Centre: Division of Physical & Mathematical Sciences > Centre for Theoretical Studies (Ceased to exist at the end of 2003)
Date Deposited: 27 May 2011 06:06
Last Modified: 27 May 2011 06:06
URI: http://eprints.iisc.ac.in/id/eprint/37979

Actions (login required)

View Item View Item